Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 46, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 18, 2014, 9:03 PM EDT for 4 counties in Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 9:03 PM EDT (01:03 UTC)
- Expired
- Jun 18, 2014, 10:00 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Blair County, PA, Centre County, PA, Clearfield County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 32 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1705 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
370
WUUS51 KCTP 190103
SVRCTP
PAC013-027-033-061-190200-
/O.NEW.KCTP.SV.W.0046.140619T0103Z-140619T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
903 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
NORTHWESTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
SOUTH CENTRAL CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 1000 PM EDT
* AT 902 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HOUTZDALE...AND MOVING EAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TYRONE...PARK FOREST VILLAGE...STORMSTOWN...BALD EAGLE...WARRIORS
MARK...OSCEOLA MILLS...RAMBLEWOOD...HOUTZDALE...PORT MATILDA...
SANDY RIDGE...JULIAN...BIRMINGHAM...FRANKLINVILLE...ROCK SPRINGS...
IRVONA...COALPORT...RAMEY...BRISBIN AND GLEN HOPE.
THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 47 AND 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE OVER PORTIONS OF
SOUTHERN CLEARFIELD COUNTY...NEAR BURNSIDE. THIS IS A VERY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4089 7856 4087 7791 4059 7797 4068 7838
4072 7835 4073 7858
TIME...MOT...LOC 0102Z 280DEG 21KT 4078 7842
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:57 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 18, 6:57 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 657 PM EDT WED JUN 18 2014 .SYNOPSIS... CENTRAL PA WILL REMAIN ON THE NORTHERN PERIPHERY OF A SUBTROPICAL RIDGE CENTERED OVER THE SOUTHEAST STATES. A NEARLY STATIONARY FRONTAL BOUNDARY STRETCHED ACROSS THE STATE WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TONIGHT INTO THURSDAY. SLIGHTLY COOLER AND DRIER AIR IS EXPECTED TO WORK INTO THE AREA THURSDAY AFTERNOON THROUGH FRIDAY AS THE FRONT SAGS SOUTH OF THE STATE. ENOUGH MOISTURE WILL RETURN TO THE REGION THIS WEEKEND TO PRODUCE MAINLY AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SFC QUASI SNTRY FRONT EXTENDING FROM NWRN PENN TO THE LEHIGH VALLEY WILL BE THE FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING THROUGH MUCH OF THE OVERNIGHT HOURS AS AN INITIAL WARM ADVECTION ARM OF CONVECTION /OVER FAR NWRN PENN/ TEAMS UP WITH AN EXTENSIVE MCS /CURRENTLY RACING ACROSS WESTERN LAKE ERIE AND NCENT OHIO/. MESO LOW TRAINING THIS MCS...AND LINKED TO THE RIGHT ENTRANCE REGION OF 80-90 KT JET MAX ACROSS SRN ONTARIO...WILL SLIDE ACROSS LAKE ERIE LATE TONIGHT...AND NWRN PENN THURSDAY MORNING HELPING TO FOCUS THE GREATEST THREAT FOR EXCESSIVE RAIN ACROSS SEVERAL OF OUR NW ZONES THROUGH MID MORNING THURSDAY. RECENTLY ISSUED A FLASH FLOOD WATCH THROUGH 14Z THURSDAY /FOR 4 COUNTIES IN NW PENN/ IN COLLABORATION WITH WFO PBZ. ELSEWHERE ACROSS THE CENTRAL AND WESTERN MTNS OF PENN...THE THREAT EXISTS FOR FEW...TO SEVERAL HOUR PERIOD OF SHOWERS AND PERHAPS A FEW STG TO SVR TSRA WITH THE PASSAGE OF THE SLOWLY WEAKENING MCS LATER TONIGHT. LOWEST PROBABILITY FOR CONVECTION WILL BE ACROSS THE LOWER SUSQ VALLEY AND LIMITED TO VERY LATE TONIGHT. IT WILL BE WARM AND MUGGY OVERNIGHT ACROSS THE SOUTHERN HALF OF THE STATE THANKS TO THICKENING CLOUD COVER FROM THE WEST BY SHORTLY AFTER DUSK. EARLY MORNING MINS WILL BE IN THE UPPER 60S TO AROUND 70 IN SPOTS. ACROSS TO THE NORTHERN TIER...MINS WILL DROP INTO THE MORE COMFORTABLE MID TO UPPER 50S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... SHOWERS AND STORMS SHOULD PERSIST THROUGH THE FIRST HALF OF THE MORNING AS SFC FRONT SAGS SOUTHWARD ACROSS NORTHERN PA. SOME AREAS...ESPECIALLY THOSE THROUGH SOUTHERN PA...SHOULD HAVE 0.75 TO 1.5"+ PWATS ALLOWING FOR CONTINUED CONVECTION. LLVL DRY AIR WILL FILTER IN BETWEEN 15 TO 18Z WHICH WILL TAPER OFF ANY PRECIPITATION ALONG THE NORTH...THOUGH WARM AIR AND AN ADVANCING SFC LOW COULD ALLOW CONVECTION TO CONTINUE THROUGH TOMORROW AFTERNOON. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... A BATTLE BETWEEN UPPER LOW OVER EASTERN QUEBEC AND ATTEMPTS BY THE UPPER RIDGE OVER THE SRN U.S. TO REBUILD INTO THE EAST WILL DOMINATE THE LONG TERM PERIOD. MODEL GUIDANCE SUGGESTS THAT THE UPPER LOW WILL WIN OUT EARLY IN THE PERIOD WITH THE UPPER HIGH CENTER RETROGRESSING SWWD TOWARD THE ARKLATEX BY FRIDAY NIGHT. AN AREA OF SFC HIGH PRESSURE WILL KEEP IT A BIT COOLER AND DRIER ON FRIDAY BEHIND A COLD FRONT THAT IS EXPECTED TO MOVE SOUTH OF THE STATE BY THE START OF THE LONG TERM PERIOD. THE UPPER RIDGE IS FORECAST TO BUILD NORTH INTO THE GREAT LAKES WHILE ONE SIGNIFICANT TROF SWINGS EAST OF THE COAST. THIS WILL HELP THE AFOREMENTIONED FRONT TO LIFT BACK NORTH AS A WARM FRONT EARLY IN THE WEEKEND. SEVERAL OTHER SHORTWAVES TRAVELING THROUGH THE UPPER FLOW AROUND THE QUEBEC LOW ARE FORECAST TO PRODUCE A SERIES OF SFC WAVES ALONG THE FRONT. THIS LOOKS TO BRING BACK THE CHANCE OF SHOWERS AND THUNDERSTORMS STARTING EARLY IN THE WEEKEND AND INTO NEXT WEEK. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... VFR CONDS SHOULD CONTINUE THROUGH THE AFTN WITH THE THREAT FOR TSTMS INCREASING THIS EVENING AND INTO THE OVERNIGHT HOURS. THE GLOBAL AND HIRES MODEL DATA TEND TO FAVOR THIS IDEA...SUGGESTING ANOTHER LATE DAY OR NOCTURNAL/OVERNIGHT TSTM EVENT. LOOK FOR CONDITIONS TO DETERIORATE AFTER 00Z THROUGH 12Z...ESPECIALLY FOR THE CENTRAL AND SOUTHERN TAF SITES DUE TO LOW CLOUDS...SCATTERED SHOWERS AND STORMS. MVFR CIGS AND VSBYS IN TSRA SHOULD ADVANCE FROM THE WEST TO EAST...WITH PRECIPITATION AND POSSIBLE IFR CONDITIONS BY MORNING. EXPECT SKIES TO IMPROVE BETWEEN 15 TO 18Z IN THE NORTH AS DRY AIR MOVES IN. OUTLOOK... THU...SCT TSTM IMPACTS LKLY. FRI...NO SIG WX. FRI NGT-SUN...SCT TSTM IMPACTS PSBL. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ004-005-010- 017. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...DEVOIR/CERU LONG TERM...GARTNER AVIATION...CERU/STEINBUGL
Hazardous weather outlook, Jun 18, 7:12 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 712 PM EDT WED JUN 18 2014 PAZ006-011-012-018-019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-192315- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 712 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-017-192315- WARREN-MCKEAN-ELK-CLEARFIELD- 712 PM EDT WED JUN 18 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...NUMEROUS THUNDERSTORMS WILL TRACK EAST ACROSS THE REGION TONIGHT. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LAMBERT
In the hours before
Special weather statement, Jun 18, 6:49 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 649 PM EDT WED JUN 18 2014 PAZ004-182345- WARREN PA- 649 PM EDT WED JUN 18 2014 ...STRONG THUNDERSTORMS WILL MOVE INTO THE AREA FROM THE WEST... AT 645 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR TITUSVILLE...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRAND VALLEY...CHAPMAN STATE PARK AND TIDIOUTE. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4181 7961 4178 7913 4163 7917 4163 7961 TIME...MOT...LOC 2247Z 281DEG 25KT 4165 7974 RXR
Special weather statement, Jun 18, 8:05 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
805 PM EDT WED JUN 18 2014
PAZ017-190100-
CLEARFIELD PA-
805 PM EDT WED JUN 18 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLEARFIELD COUNTY
THROUGH 9 PM EDT...
AT 803 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GLEN CAMPBELL...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HOUTZDALE AND JEFFRIES AROUND 900 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RAMEY...IRVONA...
BRISBIN...GLEN HOPE...NEW WASHINGTON...WESTOVER...MAHAFFEY...
BURNSIDE...LUMBER CITY AND COALPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 219 BETWEEN NEAR CHERRY TREE AND SOUTH OF GRAMPIAN.
ROUTE 322 NEAR NORTH OF PHILIPSBURG.
LAT...LON 4094 7880 4094 7827 4085 7828 4081 7831
4079 7835 4077 7835 4076 7838 4072 7836
4074 7881 4087 7881
TIME...MOT...LOC 0003Z 274DEG 20KT 4085 7883
LAMBERTLocal storm report, Jun 18, 8:35 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG BURNSIDE 40.81N 78.79W
06/18/2014 CLEARFIELD PA COUNTY OFFICIAL
TREES AND WIRES DOWN ON MAPLE STREET
0830 PM TSTM WND DMG BURNSIDE 40.81N 78.79W
06/18/2014 CLEARFIELD PA COUNTY OFFICIAL
TREES DOWN ON ROUTE 219. ROAD BLOCKED.
&&
EVENT NUMBER CTP1400144
EVENT NUMBER CTP1400145
RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:05 PM EDT | Special Weather Statement | CTP | Clearfield | 55 min |
| Jun 18, 8:16 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 59 min |
| Jun 18, 8:40 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 50 min |
| Jun 18, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 73 min |
| Jun 18, 9:22 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Elk | 53 min |
| Jun 18, 9:58 PM EDT | Special Weather Statement | CTP | Mifflin | 32 min |
| Jun 18, 10:08 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 52 min |
| Jun 18, 10:18 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 3 more | 57 min |
| Jun 18, 10:51 PM EDT | Special Weather Statement | CTP | Adams | 54 min |
| Jun 18, 10:56 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 64 min |
| Jun 18, 11:05 PM EDT | Special Weather Statement | CTP | Juniata | 55 min |
| Jun 18, 11:10 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 65 min |
| Jun 18, 11:14 PM EDT | Special Weather Statement | CTP | Mifflin, Montour, Snyder, Union | 46 min |
| Jun 18, 11:53 PM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Jun 18, 11:59 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Snyder, Union | 61 min |
| Jun 19, 12:32 AM EDT | Special Weather Statement | CTP | Schuylkill | 43 min |
| Jun 19, 12:39 AM EDT | Special Weather Statement | CTP | Lancaster | 51 min |
| Jun 19, 12:51 AM EDT | Special Weather Statement | CTP | Columbia | 39 min |
| Jun 19, 1:18 AM EDT | Special Weather Statement | CTP | Lebanon | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.